Texas, 2005

Flash Flood in Texas, August 10, 2005

August 10, 2005 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 10, 9:19 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 10, 9:19 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 AM CDT WED AUG 10 2005

.UPDATE...
UPDATED FORECAST TO INCREASE FIRST PERIOD POPS ACROSS THE WATCH
AREA. UPDATED QPF FOR THE SAME AREAS AND TIME AS WE HAVE ALREADY HAD
WIDESPREAD RAINFALL TOTALS OF ONE QUARTER TO ONE HALF OF AN INCH
THIS MORNING. DECREASED MAX TEMPS 1 TO 3 DEGREES IN THE NORTHERN
TIER OF OUR CWA TO COMPENSATE FOR THE HIGHER POPS AND CONTINUED
CLOUD COVER THROUGHOUT THE DAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR THE HILL COUNTRY AND
ALONG AND EAST OF I-35.

&&

25/18/26
Hazardous weather outlook, Aug 10, 4:42 AM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT WED AUG 10 2005

TXZ171>173-183>194-202>209-217>225-228-101040-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
542 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY
HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR
AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD
PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED
AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THIS AREA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Aug 10, 7:57 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 AM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     FLOOD            5 N BOERNE              29.87N 98.74W
08/10/2005                   KENDALL            TX   LAW ENFORCEMENT

            HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
            WATER OVER THE ROAD.

&&

PM
Local storm report, Aug 10, 9:21 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 AM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     FLOOD            2 S BULVERDE            29.71N 98.45W
08/10/2005                   BEXAR              TX   LAW ENFORCEMENT

            STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
            PLUS HIGHWAY INTERSETION 46 AND 281 IS UNDER WATER.

1018 AM     FLOOD            5 N PIPE CREEK          29.79N 98.93W
08/10/2005                   KERR               TX   EMERGENCY MNGR

            HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.

1018 AM     FLOOD            10 N CASTROVILLE        29.49N 98.87W
08/10/2005                   MEDINA             TX   EMERGENCY MNGR

            HIGHWAY 2107 IS CLOSED.

&&

PM
Local storm report, Aug 10, 9:44 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1044 AM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     FLOOD            5 N BOERNE              29.87N 98.74W
08/10/2005                   KENDALL            TX   LAW ENFORCEMENT

            HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
            WATER OVER THE ROAD.

1012 AM     FLOOD            2 S BULVERDE            29.71N 98.45W
08/10/2005                   BEXAR              TX   LAW ENFORCEMENT

            STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.

1018 AM     FLOOD            10 N CASTROVILLE        29.49N 98.87W
08/10/2005                   MEDINA             TX   EMERGENCY MNGR

            HIGHWAY 2107 IS CLOSED.

1018 AM     FLOOD            5 N PIPE CREEK          29.79N 98.93W
08/10/2005                   KERR               TX   EMERGENCY MNGR

            HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.

1022 AM     FLOOD            5 SE BULVERDE           29.68N 98.39W
08/10/2005                   BEXAR              TX   LAW ENFORCEMENT

            HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.

1041 AM     FLOOD            3 SW FLORENCE           30.81N 97.83W
08/10/2005                   WILLIAMSON         TX   COUNTY OFFICIAL

            HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
            WATER OVER THE ROAD.

&&

PM
Local storm report, Aug 10, 11:00 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 PM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     FLOOD            5 N BOERNE              29.87N 98.74W
08/10/2005                   KENDALL            TX   LAW ENFORCEMENT

            HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
            WATER OVER THE ROAD.

1012 AM     FLOOD            2 S BULVERDE            29.71N 98.45W
08/10/2005                   BEXAR              TX   LAW ENFORCEMENT

            STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.

1018 AM     FLOOD            5 N PIPE CREEK          29.79N 98.93W
08/10/2005                   KERR               TX   EMERGENCY MNGR

            HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.

1018 AM     FLOOD            10 N CASTROVILLE        29.49N 98.87W
08/10/2005                   MEDINA             TX   EMERGENCY MNGR

            HIGHWAY 2107 IS CLOSED.

1022 AM     FLOOD            7 E BULVERDE            29.74N 98.33W
08/10/2005                   COMAL              TX   LAW ENFORCEMENT

            HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.

1041 AM     FLOOD            3 SW FLORENCE           30.81N 97.83W
08/10/2005                   WILLIAMSON         TX   COUNTY OFFICIAL

            HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
            WATER OVER THE ROAD.

1106 AM     FLOOD            5 S CONCAN              29.44N 99.73W
08/10/2005                   UVALDE             TX   DEPT OF HIGHWAYS

            HIGHWAY 2690 IS CLOSED DUE TO HIGH WATER.

1120 AM     FLOOD            5 W GEORGETOWN          30.65N 97.77W
08/10/2005                   WILLIAMSON         TX   LAW ENFORCEMENT

            HIGHWAY 29 NEAR MILE MARKER 105 IS CLOSED.

1147 AM     FLOOD            15 S PIPE CREEK         29.50N 98.93W
08/10/2005                   MEDINA             TX   EMERGENCY MNGR

            6.50 INCHES OF RAINFALL SO FAR TODAY, NUMEROUS ROADS HAVE
            BEEN CLOSED AND TWO HOME HAVE BEEN EVACUATED BECAUSE OF
            WATER COMING INTO THEIR HOMES.

&&

PM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Travis

When
August 10, 11:30 AM CST to 1:00 PM CST
Where
Travis County, Austin
Reported by
EMERGENCY MANAGER
Coordinates
30.283, -97.750

Thunderstorms produced 1 to 2 inch rain amounts over the city of Austin, with isolated totals near 4 inches. Low water crossings were closed at Lakewood Drive and Loop 360. Four crossings were also reported closed by Austin Emergency Management north of Austin along Waters Park Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469596.